Alert archive / Michigan / Beach Hazards Statements in 2025
Beach Hazards Statement 3, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this beach hazards statement at Jun 2, 2025, 3:58 AM EDT for 4 counties in Michigan. It took effect at Jun 3, 2025, 4:00 AM EDT. It was in force for 28 hr.
The area
The counties it named.
The facts
- Issued
- Jun 2, 2025, 3:58 AM EDT (07:58 UTC)
- In effect from
- Jun 3, 2025, 4:00 AM EDT
- Expired
- Jun 4, 2025, 8:00 AM EDT
- In force
- 28 hr
- Issued by
- NWS Grand Rapids, MI
Counties Mason County, MI, Muskegon County, MI, Oceana County, MI, Ottawa County, MI
The radar
The Grand Rapids radar (KGRR), 87 km from the middle of the area, began a volume at 07:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.0 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2390 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 232 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
396 WHUS43 KGRR 020758 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 358 AM EDT Mon Jun 2 2025 MIZ037-043-050-056-021600- /O.NEW.KGRR.BH.S.0003.250603T0800Z-250604T1200Z/ Mason-Oceana-Muskegon-Ottawa- 358 AM EDT Mon Jun 2 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Mason, Oceana, Muskegon and Ottawa counties. * WHEN...From late tonight through Wednesday morning. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Water temperatures are also in the mid to upper 40s and can cause hypothermia. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$
7 follow-up statements
318 WHUS43 KGRR 022004 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 404 PM EDT Mon Jun 2 2025 MIZ037-043-050-056-030830- /O.CON.KGRR.BH.S.0003.250603T0800Z-250604T1200Z/ Mason-Oceana-Muskegon-Ottawa- 404 PM EDT Mon Jun 2 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 4 AM EDT TUESDAY THROUGH WEDNESDAY MORNING... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Mason, Oceana, Muskegon and Ottawa counties. * WHEN...From 4 AM EDT Tuesday through Wednesday morning. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Water temperatures are also in the mid to upper 40s and can cause hypothermia. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$
497 WHUS43 KGRR 030259 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 1059 PM EDT Mon Jun 2 2025 MIZ037-043-050-056-031100- /O.CON.KGRR.BH.S.0003.250603T0800Z-250604T1200Z/ Mason-Oceana-Muskegon-Ottawa- 1059 PM EDT Mon Jun 2 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 4 AM EDT TUESDAY THROUGH WEDNESDAY MORNING... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Mason, Oceana, Muskegon and Ottawa counties. * WHEN...From 4 AM EDT Tuesday through Wednesday morning. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Strong southerly winds of 15 to 30 mph will develop on Tuesday which will create both dangerous waves and currents on Lake Michigan. Areas from Holland northward up the shore will see the most dangerous conditions. Beaches that will be particularly dangerous on Tuesday will be Grand Haven State Park and Pere Marquette Park in Muskegon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$
933 WHUS43 KGRR 030741 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 341 AM EDT Tue Jun 3 2025 MIZ037-043-050-056-031545- /O.CON.KGRR.BH.S.0003.250603T0800Z-250604T1200Z/ Mason-Oceana-Muskegon-Ottawa- 341 AM EDT Tue Jun 3 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY MORNING... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Mason, Oceana, Muskegon and Ottawa counties. * WHEN...Through Wednesday morning. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Strong southerly winds of 15 to 30 mph will develop on Tuesday which will create both dangerous waves and currents on Lake Michigan. Areas from Holland northward up the shore will see the most dangerous conditions. Beaches that will be particularly dangerous on Tuesday will be Grand Haven State Park and Pere Marquette Park in Muskegon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$
398 WHUS43 KGRR 031936 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 336 PM EDT Tue Jun 3 2025 MIZ037-043-050-056-040345- /O.CON.KGRR.BH.S.0003.000000T0000Z-250604T1200Z/ Mason-Oceana-Muskegon-Ottawa- 336 PM EDT Tue Jun 3 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY MORNING... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Mason, Oceana, Muskegon and Ottawa counties. * WHEN...Through Wednesday morning. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Strong southerly winds of 15 to 30 mph today which will create dangerous waves and currents on Lake Michigan. Areas from Holland northward up the shore will see the most dangerous conditions. Beaches that will be particularly dangerous on Tuesday will be Grand Haven State Park and Pere Marquette Park in Muskegon.. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$ Thomas
272 WHUS43 KGRR 040247 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 1047 PM EDT Tue Jun 3 2025 MIZ037-043-050-056-041100- /O.CON.KGRR.BH.S.0003.000000T0000Z-250604T1200Z/ Mason-Oceana-Muskegon-Ottawa- 1047 PM EDT Tue Jun 3 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 AM EDT WEDNESDAY... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Mason, Oceana, Muskegon and Ottawa counties. * WHEN...Until 8 AM EDT Wednesday. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Dangerous waves and currents remain a possibility through the night as southwest winds of 15 to 25 mph continue. Waves of 3 to 5 feet are expected tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$
630 WHUS43 KGRR 040736 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 336 AM EDT Wed Jun 4 2025 MIZ037-043-050-056-041200- /O.CON.KGRR.BH.S.0003.000000T0000Z-250604T1200Z/ Mason-Oceana-Muskegon-Ottawa- 336 AM EDT Wed Jun 4 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Mason, Oceana, Muskegon and Ottawa counties. * WHEN...Until 8 AM EDT this morning. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$
711 WHUS43 KGRR 041157 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 757 AM EDT Wed Jun 4 2025 MIZ037-043-050-056-041300- /O.EXP.KGRR.BH.S.0003.000000T0000Z-250604T1200Z/ Mason-Oceana-Muskegon-Ottawa- 757 AM EDT Wed Jun 4 2025 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 8 AM EDT THIS MORNING... High waves causing hazardous swim conditions will continue to decrease. A moderate swim risk is still expected today at Lake Michigan beaches. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this beach hazards statement went out at Jun 2, 1:39 AM EDT, 2 hours 19 minutes earlier. Its key messages:
- Potentially Wet Week
Area forecast discussion, Jun 2, 1:39 AM EDT, 2 hours 19 minutes before
Area Forecast Discussion National Weather Service Grand Rapids MI 139 AM EDT Mon Jun 2 2025 .KEY MESSAGES... - Potentially Wet Week && .DISCUSSION... Issued at 317 PM EDT Sun Jun 1 2025 The upper trough and sfc high move east overnight, but residual cool and dry airmass remains in place and there could be scattered frost again in the normally colder spots that got close to freezing last night. Warm advection begins Monday morning and heights rise into Tuesday with temperatures and humidity on the increase. An advancing western CONUS trough and sfc cold front will be the focus for convection moving into the northwest forecast area Tuesday evening with current SPC and WPC Marginal Risk for severe convection and excessive rainfall, respectively. Still looking at potential 35 to 40 knots of deep layer shear and PWATs 1.5 to 2 inches for Tuesday night. There is a consensus that the front will slow down and stall just east and south of Lower Michigan on Wednesday as upper ridging persists across the SE CONUS. Then a wave moves along the front on Thursday/Friday potentially bringing more rain, although confidence is low on whether this will remain to the south or track over Michigan. && .AVIATION /06Z TAFS THROUGH 06Z TUESDAY/... Issued at 139 AM EDT Mon Jun 2 2025 The forecast remains on track from the previous discussion. VFR conditions are expected with light and variable winds into Monday morning. Winds then become southwesterly during the day with gusts around 15 knots. The smoke layer is expected to continue overhead and may lower below 10000 feet. Still monitoring the potential for smoke to mix down to the surface, but confidence remains low on any visibility reductions. && .MARINE... Issued at 317 PM EDT Sun Jun 1 2025 South winds will increase and waves will build during Monday and a SCA will be needed for Monday night into Tuesday. Some fog can be expected by Tuesday as warm and humid air moves over the cold waters. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...None. MARINE...None. && DISCUSSION...Ostuno AVIATION...RAH MARINE...Ostuno
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 3:59 AM EDT | Small Craft Advisory | GRR | 52 hr |
Nearby
Beach Hazards Statements in Michigan, 2025Every beach hazards statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.